MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*ULTRAVERES NDL 120MM; ENDOPATH INSUFFLATION NEEDLE

ETHICON ENDO-SURGERY, LLC. ENDOPATH*ULTRAVERES NDL 120MM; ENDOPATH INSUFFLATION NEEDLE
Catalog Number UV120
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: was the end of the needle bent or damaged in any way? yes.The tip of the veress needle was missing the rounded tip with the vent hole.It was just a straight edge at the tip.Was the needle blocked not allowing fluid to go thru? no.Did the needle not insufflate or maintain insufflation? i don't know.When the tip was discovered faulty, it's use was terminated.
 
Event or Problem Description
It was reported that during an unknown procedure that the tip was faulty.Another like device was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Medical device: batch # 63772 device analysis: the analysis results found that six uv120 device were returned for analysis.Five were returned inside it's original package and one was received with no blunt safety stylet.In order to evaluate the condition of the internal components the device was disassembled; upon disassembling was confirmed that the needle sleeve was assembled the other way around with the blunt safety stylet inside the handle.No conclusion could be reached as to what may have caused the reported incident.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.

Common Device Name
ENDOPATH INSUFFLATION NEEDLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7669352
Report Number3005075853-2018-11166
Device Sequence Number16532668
Product Code HIF
UDI-Device Identifier20705036013423
UDI-Public20705036013423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberUV120
Device Lot NumberR40A9Z
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date07/30/2018
Patient Sequence Number1